Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

September 1, 2018Montgomery County, Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 1, 2018, 2:13 PM EDT for Montgomery County, Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2018, 2:13 PM EDT (18:13 UTC)
Expired
Sep 1, 2018, 2:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Montgomery County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS82 KFFC 011813
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT SEP 1 2018
 
GAZ085-086-097-098-111-112-011845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
213 PM EDT SAT SEP 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 245 PM EDT...

At 212 PM EDT...a strong thunderstorm was over Lothair, or near
Soperton...moving west at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Mount Vernon, Glenwood, Adrian, Ailey, Tarrytown, Lothair,
Landsburg, Cedar Grove, Orland, Rockledge, Orianna, Norristown,
Barnhill, Kibbee, Minter, Brewton, Lowery, Blackville and Zaidee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3215 8254 3219 8288 3220 8289 3219 8290
      3220 8299 3264 8279 3246 8239
TIME...MOT...LOC 1812Z 101DEG 20KT 3235 8264 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 1:37 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 1, 1:37 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
137 PM EDT Sat Sep 1 2018

.PREV DISCUSSION... /Issued 735 AM EDT Sat Sep 1 2018/

SHORT TERM /Today through Sunday/...

Weak upper ridging persists across the region through the short-term
forecast period. Not dominant enough to remove all diurnally
oriented POPs, but should limit coverage to scattered across the far
north and far south where some low-level enhancement is present due
to orographic and sea breeze influences respectively, and isolated
across the center of the forecast area. High temperatures will
remain at or slightly above normal.

20

LONG TERM /Sunday Night through Friday/...

Long term period begins with continued deep layer easterly flow
regime. This is usually characterized by higher than normal
moisture values and modest instability. This case looks to be no
different although moisture may be a bit higher to the south
depending on evolution on potential tropical wave moving across
Florida. Given the uncertainty in development and position of this
feature, will hold off on likely pops for now and keep in the high
end chance range for Central GA.

Wave feature looks to shift east of the area through mid week
taking much of the deep layer moisture with it. Pops will subside
as a result with only isolated to low end scattered activity
anticipated.

Attention will eventually turn back to the tropics, but looks to
be after the end of this long term period. Until then, continued
easterly flow and generally below normal pops for August.

Deese

&&

.AVIATION...
18Z Update...
VFR conditions will continue through the afternoon. Have some
showers moving into the east central portions of the state and
developing over far north Georgia this afternoon. Largely expect
TAF sites to be unaffected. Following clearing this evening,
expect low cigs to return in the morning from the east, with
IFR/MVFR expected over eastern and central Georgia. Have included
MVFR at KMCN and KCSG where guidance suggests more confidence in
it occurring. Could see FEW/SCT low MVFR moving into the southern
portions of the Atlanta metro area, but should remain away from
TAF sites. E winds will prevail through the period at 7kt or less.

//ATL Confidence...18Z Update...
Medium confidence on cigs 10Z-15Z.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  71  88  70 /  20  20  20  20
Atlanta         88  72  88  72 /  20  20  20  20
Blairsville     86  65  84  65 /  30  20  30  20
Cartersville    89  71  89  70 /  20  20  20  20
Columbus        89  72  91  72 /  30  20  30  20
Gainesville     87  71  88  70 /  20  20  20  20
Macon           90  71  89  71 /  20  20  30  20
Rome            90  71  90  70 /  30  20  20  10
Peachtree City  88  71  89  70 /  20  20  20  20
Vidalia         91  72  89  73 /  20  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Sep 1, 4:57 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
457 AM EDT Sat Sep 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
457 AM EDT Sat Sep 1 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to Scattered thunderstorms can be expected over portions
of north and central Georgia this afternoon and evening. A few
storms will be strong with gusty winds, frequent lightning and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated to Scattered thunderstorms can be expected across the
area with the best chances over Central Georgia Monday afternoon.
At this time, the threat for any severe weather is low, however,
a few storms could be strong with gusty winds, frequent lightning
and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 1, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT SEP 1 2018

GAZ085-086-097-098-111-112-011845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
213 PM EDT SAT SEP 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 245 PM EDT...

At 212 PM EDT...a strong thunderstorm was over Lothair, or near
Soperton...moving west at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Mount Vernon, Glenwood, Adrian, Ailey, Tarrytown, Lothair,
Landsburg, Cedar Grove, Orland, Rockledge, Orianna, Norristown,
Barnhill, Kibbee, Minter, Brewton, Lowery, Blackville and Zaidee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3215 8254 3219 8288 3220 8289 3219 8290
      3220 8299 3264 8279 3246 8239
TIME...MOT...LOC 1812Z 101DEG 20KT 3235 8264

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:03 PM EDTSpecial Weather StatementFFCTelfair27 min
Sep 1, 6:39 PM EDTSpecial Weather StatementFFCCrawford, Jones, Monroe36 min
Sep 1, 7:24 PM EDTSpecial Weather StatementFFCPike36 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.